Skip to Content

Are there any side effects associated with Tikosyn that cause pain in joints or ligaments?

Responses (1)

two 17 Nov 2009

this is a hard core drug that corrects arrhythmia etc. enabling pt. to return to a normal sinus rhythm. you must have constant lab work and stay hydrated, unless you are on fluid restrictions. This drug is not commonly prescribed in my area, unless by an electrophysiologist and only in difficult cases. You may know this already, sorry if i am preaching. It can cause back pain, face pain, arthralgia,flu-like symptoms,edema, anxiety(less often agression), insomnia, headache and cardiac issues etc. It is hard on the kidneys in the long run and it is incompatable with many drugs and some herbs as well. My father takes it for a-fib. after a MAZE procedure. He is very tired, mentally foggy and has new back pain. He is a very tense man and this makes it worse. I am sorry i cannot specs. on connective tissue, but it is very possibly yes1 Joint aches are listed.Extended release causes fewer side effects in most. My dad has been on it 4 to 5 mo. His side effects have lessened. It can cause muscle aches as well. If you are like him, you gotta take it! I hope this helped a little. Sorry, i can be too long winded.Take care!

atrialfib 17 Nov 2009

Thank you for your comment. I am on Tikosyn by recommendation of my electrophysiologist. I have taken it for a couple of years... along with dithelmizen, warfarin, cozaar and potassium tablets. It seems to me that the "worst place" to discuss side effects of drugs is with your electrophysiologist. It's kind of a "hmmm". I wonder if your dad has had an ablation. About three years ago I developed Atrial Fib. During all the examinations I constantly complained about diarrhea. Nobody listened... what I needed was an ablation. They attempted that and cut my jugular vein and I was in a coma for 6 days. Afterwards... I was blamed because I had become agitated during surgery and had moved which caused the doctor to cut my jugular. The doctor even yelled at me on my first visit after leaving the hospital(can you believe that). I changed doctors.

two 21 Nov 2009

Just to let you know, my father had a MAZE procedure a few months ago. He is still anemic, but holding his own. He is on Tikosyn, cardizem, flomax, nu iron, calcium channell blocker, a calcium supp., and lo dose metroprolol. He is exhausted almost all the time, weak and very irritable. He is very sensitive to most drugs (he feels) it is taking a lot longer than it should for him to recover. After surgery he was very restricted. He wasn't allowed to move his arms above shoulder level untill 2 weeks ago.His electrophysiologist is rated one of the top in the US. One of his cardiologists (my Dr as well), is head of organ transplants in this area.He has had a very good insurance plan that goes back to his professor days as a younger man.I am anxious to see him fully recuperated, but at least his A-fib is under control now.His pressure is good and his sugar is normal. His platlets are very low, but that is an after effect to be expected.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions